Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 19, 2007, 1:49 PM CDT for Okmulgee County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 19, 2007, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:40 PM CDT | FLASH FLOOD | 4 N Henryetta, OK | CARS STRANDED ON HIGHWAY 75 BETWEEN OKMULGEE AND HENRYETTA...LOCATION APPROXIMATE. |
| Aug 19, 4:37 PM CDT | FLASH FLOOD | Okmulgee, OK | SEVERE FLASH FLOODING. SEVERAL HOMES WITH WATER IN THEM...WITH ONE TO TWO FEET OF WATER ACROSS HIGHWAY 75 ON THE NORTH EDGE OF OKMULGEE. HIGHWAY 75 HAS BEEN CLOSED IN PARTS OF OKUMLGEE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 191852
FFWTSA
OKC111-192145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
149 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 445 PM CDT
* AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ACROSS MUCH OF OKMULGEE COUNTY.
RAINFALL AMOUNTS OF AROUND 3 INCHES HAS OCCURRED IN SOUTHWEST
OKMUKLGEE COUNTY AND WITH THE RAIN TO CONTINUE INTO THE LATE
AFTERNOON A BROAD SWATH OF 3 TO 5 INCHES OF RAIN IS EXPECTED
IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3571 9619 3556 9618 3556 9607 3539 9608
3539 9588 3546 9588 3555 9581 3559 9571
3585 9576 3586 9594
$$2 follow-up statements
000
WGUS74 KTSA 192009
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT SUN AUG 19 2007
OKC111-192145-
OKMULGEE OK-
309 PM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
OKMULGEE COUNTY...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER MOST OF OKMULGEE COUNTY...AND WAS
MOVING EAST NORTHEAST AT 20 MPH. 3 TO 4 INCHES OF RAIN HAS ALREADY
FALLEN OVER PARTS OF THE COUNTY. ANOTHER 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH 445 PM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BALD HILL...BEGGS...PRESTON...MORRIS AND OKMULGEE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3571 9619 3556 9618 3556 9607 3539 9608
3539 9588 3546 9588 3555 9581 3559 9571
3585 9576 3586 9594
$$000
WGUS74 KTSA 192054
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT SUN AUG 19 2007
OKC111-192145-
OKMULGEE OK-
353 PM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
OKMULGEE COUNTY...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ACROSS MOST OF OKMULGEE COUNTY. 4 TO 6
INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA. ANOTHER 1
TO 3 INCHES WILL BE POSSIBLE THROUGH 445 PM CDT.
OKMULGEE EMERGENCY MANAGEMENT REPORTED VEHICLES STRANDED ALONG
HIGHWAY 75.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BALD HILL...BEGGS...PRESTON...MORRIS AND OKMULGEE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3571 9619 3556 9618 3556 9607 3539 9608
3539 9588 3546 9588 3555 9581 3559 9571
3585 9576 3586 9594
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 19, 1:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT SUN AUG 19 2007
.DISCUSSION...
WILL SEND A FRESH SET OF ZONES...WHERE ADDITION OF
A FLASH FLOOD WATCH FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL BE IN EFFECT UNTIL MIDNIGHT. ALSO...HAVE ADJUSTED
POPS BASED ON LATEST TRENDS AND MOVEMENT OF ERIN...WHICH HAS NOW
TAKEN A LITTLE MORE OF JOG TO THE NORTHEAST AS WELL AS SHOWING
SIGNS OF INCREASED FORWARD SPEED. ADJUSTED TEMPERATURES IN RAIN
COOLED OR OTHER WISE CLOUDY AREAS.
UPDATED ZFP/AFM/PFM OUT SHORTLY. FFA ALREADY SENT/ISSUED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR OKZ057-OKZ058-OKZ061-
OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....02Hazardous weather outlook, Aug 19, 1:21 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT SUN AUG 19 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 PM CDT SUN AUG 19 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA... NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
TROPICAL DEPRESSION ERIN HAS DISPLAYED DIURNAL WEAKENING OVER
THE LAST SEVERAL HOURS AS THE CENTER OF CIRCULATION HASNT BEEN
AS EASILY IDENTIFIED PER RADAR DATA. LATEST SURFACE DATA INDICATES
THE CENTER LOCATED OVER SOUTHERN PAWNEE COUNTY AS THE CIRCULATION
LIFTS EAST NORTHEAST THIS AFTERNOON...THIS SYSTEM WILL STILL BE
RESPONSIBLE FOR HEAVY RAINFALL AND GUSTY WINDS...MAINLY ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL
BE COMMON IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR WITH LOCAL
AMOUNTS OVER 5 INCHES POSSIBLE. SUSTAINED WINDS WILL REACH 25 TO
30 MILES AN HOUR NEAR AND JUST NORTH OF THE CENTER WITH GUSTS OVER
40 MILES AN HOUR POSSIBLE. LOCALLY HIGHER WINDS WILL BE POSSIBLE
IN THUNDERSTORMS LOCATED AWAY FROM THE CENTER. GUSTS NEAR 60
MILES AN HOUR POSSIBLE..THUS RESULTING IN A SEVERE WEATHER THREAT.
AS IS TYPICAL WITH THESE SYSTEMS...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE...MAINLY IN THE RIGHT FRONT QUADRANT THAT IS RELATIVE
TO THE MOVEMENT OF THIS UPPER LOW.
WEATHER CONDITIONS WILL GRADUALLY IMPROVE BY THIS EVENING AS THE
CENTER OF ERIN MOVES NORTHEAST AWAY FROM THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY IN NORTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
RESIDUAL TROPICAL MOISTURE WILL CONTINUE TO RESULT IN A CHANCE OF
THUNDERSTORMS MONDAY. THUNDERSTORM CHANCES WILL RETURN BY LATE IN
THE WEEK AS MOISTURE ONCE AGAIN INCREASES ACROSS THE AREA.
AFTERNOON HEAT INDICIES IN THE 100 TO 105 RANGE WILL ALSO BE
POSSIBLE BY MID TO LATE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 19, 12:47 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 19 2007
OKZ065>067-070-071-191845-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-WAGONER OK-
1247 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE AND WESTERN WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 1247 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR OKMULGEE TO OKEMAH TO BEARDEN. THE
STORMS WERE MOVING NORTHEAST AT 30 MPH...WHILE THE OVERALL
BAND OF STORMS ROTATED AROUND THE CENTER OF TROPICAL DEPRESSION
ERIN WHICH AT NOON WAS LOCATED ABOUT 35 MILES WEST OF TULSA.
AS THE STORMS SPREAD ACROSS THE ALERT AREA VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WILL OCCUR.
IN THESE SITUATIONS BRIEF TORNADOES CAN DEVELOP.
PERSONS IN THE ALERT AREA SHOULD PAY CLOSE ATTENTION TO LOCAL
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED.
LAT...LON 3546 9656 3520 9644 3563 9529 3612 9550
3575 9588The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:47 PM CDT | Special Weather Statement | TSA | Muskogee, Okfuskee, Okmulgee, Wagoner | 58 min |
| Aug 19, 1:10 PM CDT | Flash Flood Warning | TSA | Okfuskee | 3 hr |
| Aug 19, 1:25 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 9 more | 10 hr |
| Aug 19, 2:06 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 6 hr |
| Aug 19, 4:01 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 59 min |
| Aug 19, 4:39 PM CDT | Flash Flood Warning | TSA | Okmulgee | 3 hr |
| Aug 19, 5:20 PM CDT | Special Weather Statement | TSA | McIntosh | 55 min |
| Aug 19, 5:53 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Aug 19, 6:32 PM CDT | Tornado Warning | TSA | McIntosh | 43 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.